San Antonio, TX
A 25-year-old female asked:
Stage 2 syphilis 1:256 treated w/ penicillin. rash came back 8 months later. retest titer1:64. 4fold decrease successful treatment so why isrash back?
2 doctor answers • 2 doctors weighed in
Family Medicine 57 years experience
Get it chcked by MD: Rash is probably not related to Syphylis.Your retest btiter is down four fold.And we suppose you were treated with proper dose of Penicillin.I suggest you follow up with your Doctor and let him look at the rash and decide if it needs any treatment.The rash is most probably due to some other cause.
652 viewsReviewed >2 years ago
Infectious Disease 23 years experience
Rash: It may not be from the same cause. Obviously, I would suggest being evaluated for HIV (I assume that you have), since acquiring one STI may be associated with another infection. Are you on Remicade for Crohn's ? Any new medications? Usually the titers are rechecked after six months for a fourfold reduction which is in your case. Look for an alternative cause - recent antibiotic exposure?etc
652 viewsAnswered >2 years ago
Last updated Jun 20, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.